MAUDE Adverse Event Report: VOLCANO CORPORATION VERISIGHT PRO INTRACARDIAC ECHOCARDIOGRAPHY CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION VERISIGHT PRO INTRACARDIAC ECHOCARDIOGRAPHY CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number VSICE3D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Pericardial Effusion (3271)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Block a4: no information available.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the verisight pro catheter was discarded and not returned to the manufacturer for evaluation, thus no returned product investigation was performed.Blocks h7 & h9: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a verisight pro (ice) catheter was used on a patient with chronic anticoagulation and with amyloid angiopathy scheduled for left atrial appendage (laa) closure to avoid long term anticoagulation.Ice was inserted via left femoral approach, and anticoagulation with heparin was started.Based on preop ct scans, a lower septal stick was decided because it would have been the best angle to deliver the watchman device into the laa.Transeptal was uneventful, the wire crossed, and the hole was dilated.The ice was difficult to get across the interatrial septum due to tortuosity, and after multiple attempts, a second interatrial stick was performed that was placed higher.A ¿swirling¿ in the distal field of the ice was noted, but could not exactly be determined.The transeptal was performed, wire was placed in the left atrium, and the watchman was delivered in the laa.When the tee was turned on to check the device positioning, at that point it was clear that the ¿swirling¿ was in fact a left atrial intramural hematoma, which measured 6.4 x 3.7 cm.However, it did not interfere with mitral valve function.During the second transeptal and positioning of the watchman, there was no pericardial effusion on either the ice or tee.The procedure was discontinued, anticoagulation was reversed, and the watchman was removed.The patient''s blood pressure always remained stable.About 30 minutes later a small pericardial effusion was noted and a pericardiocentesis was performed.Approximately 250 cc of dark blood was removed.The patient was never hemodynamically unstable and never had any evidence of tamponade.The patient was admitted to icu for observation and the pericardial effusion never recurred.Additionally, it was reported that the intramural hematoma became smaller.While in the hospital, anticoagulation was restarted and follow-up echoes were stable.The patient was discharged on half dose anticoagulation, and rescheduled to repeat watchman procedure in 6 weeks.This adverse event is being submitted in abundance of caution because a hematoma and pericardial effusion occurred.Multiple devices were in use, and it could not be determined which device caused or contributed to the adverse event.There was no alleged malfunction with the verisight pro (ice) catheter.

Brand Name
VERISIGHT PRO INTRACARDIAC ECHOCARDIOGRAPHY CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key19356193
Report Number3008363989-2024-00031
Device Sequence Number6499997
Product Code OBJ
UDI-Device Identifier00845225003036
UDI-Public(01)00845225003036(11)230703(17)240703(10)0302941758
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K200812
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/03/2024
Device Model NumberVSICE3D
Device Catalogue NumberVSICE3D
Device Lot Number0302941758
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSOLE: EPIQ SYSTEM; GUIDEWIRE MFG AND SIZE UNK; INTRODUCER SHEATH MFG AND SIZE UNK
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age76 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite